Alert archive / Kansas / High Wind Watches in 2019
High Wind Watch 4, NWS Dodge City, KS
NWS Dodge City, KS issued this high wind watch at Nov 28, 2019, 12:53 PM CST for 11 counties in Kansas. It took effect at Nov 30, 2019, 9:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 28, 2019, 12:53 PM CST (18:53 UTC)
- In effect from
- Nov 30, 2019, 9:00 AM CST
- Expired
- Nov 29, 2019, 9:00 AM CST
- In force
- Issued by
- NWS Dodge City, KS
Counties Ellis County, KS, Finney County, KS, Hamilton County, KS, Hodgeman County, KS, Kearny County, KS, Lane County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Scott County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 72 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 6.9 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 601 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 237 m²/s²
- 0-3 km storm-relative helicity
- 537 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
215 WWUS73 KDDC 281853 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 1253 PM CST Thu Nov 28 2019 ...Strong Winds Expected on Saturday... KSZ030-031-043>046-061>065-291200- /O.NEW.KDDC.HW.A.0004.191130T1500Z-191201T0300Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee- Including the cities of Wakeeney, Pfeifer, Hays, Scott City, Scott State Lake, Dighton, Ness City, La Crosse, Syracuse, Lakin, Deerfield, Garden City, Jetmore, Hanston, and Larned 1253 PM CST Thu Nov 28 2019 /1153 AM MST Thu Nov 28 2019/ ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WHAT...West to northwest winds 30 to 40 mph with gusts up to 65 mph. * WHERE...Portions of central, south central, southwest and west central Kansas. * WHEN...From Saturday morning through Saturday evening. * IMPACTS...Damaging winds may blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Holiday travel along the Interstate 70 corridor will be impacted. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ Turner
5 follow-up statements
427 WWUS73 KDDC 282228 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 428 PM CST Thu Nov 28 2019 ...Dense Fog Tonight and Strong Winds Expected on Saturday... KSZ064-291000- /O.NEW.KDDC.FG.Y.0026.191128T2228Z-191129T1500Z/ /O.CON.KDDC.HW.A.0004.191130T1500Z-191201T0300Z/ Hodgeman- Including the cities of Jetmore and Hanston 428 PM CST Thu Nov 28 2019 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST FRIDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WHAT...For the Dense Fog Advisory, visibility one quarter mile or less in dense fog. For the High Wind Watch, west winds 30 to 40 mph with gusts up to 55 mph possible. * WHERE...Hodgeman County. * WHEN...For the Dense Fog Advisory, until 9 AM CST Friday. For the High Wind Watch, from Saturday morning through Saturday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ KSZ077>080-087>089-291000- /O.NEW.KDDC.FG.Y.0026.191128T2228Z-191129T1500Z/ Gray-Ford-Edwards-Kiowa-Meade-Clark-Comanche- Including the cities of Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, Meade, Plains City, Fowler, Ashland, Minneola, Coldwater, Lake Coldwater, and Protection 428 PM CST Thu Nov 28 2019 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST FRIDAY... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Gray, Ford, Edwards, Kiowa, Meade, Clark and Comanche Counties. * WHEN...Until 9 AM CST Friday. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ KSZ030-031-043>046-061>063-065-291000- /O.CON.KDDC.HW.A.0004.191130T1500Z-191201T0300Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Pawnee- Including the cities of Wakeeney, Pfeifer, Hays, Scott City, Scott State Lake, Dighton, Ness City, La Crosse, Syracuse, Lakin, Deerfield, Garden City, and Larned 428 PM CST Thu Nov 28 2019 /328 PM MST Thu Nov 28 2019/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph possible. * WHERE...Kearny, Ness, Rush, Hamilton, Lane, Finney, Scott, Pawnee, Ellis and Trego Counties. * WHEN...From Saturday morning through Saturday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
171 WWUS73 KDDC 290042 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 642 PM CST Thu Nov 28 2019 ...Dense Fog Tonight and Strong Winds Expected on Saturday... KSZ031-045-046-065-290845- /O.EXA.KDDC.FG.Y.0026.000000T0000Z-191129T1500Z/ /O.CON.KDDC.HW.A.0004.191130T1500Z-191201T0300Z/ Ellis-Ness-Rush-Pawnee- Including the cities of Pfeifer, Hays, Ness City, La Crosse, and Larned 642 PM CST Thu Nov 28 2019 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST FRIDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WHAT...For the Dense Fog Advisory, visibility one quarter mile or less in dense fog. For the High Wind Watch, west winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Ellis, Ness, Rush and Pawnee Counties. * WHEN...For the Dense Fog Advisory, until 9 AM CST Friday. For the High Wind Watch, from Saturday morning through Saturday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ KSZ066-081-090-290845- /O.EXA.KDDC.FG.Y.0026.000000T0000Z-191129T1500Z/ Stafford-Pratt-Barber- Including the cities of St. John, Stafford, Macksville, Pratt, Medicine Lodge, and Kiowa 642 PM CST Thu Nov 28 2019 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST FRIDAY... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Stafford, Pratt and Barber Counties. * WHEN...Until 9 AM CST Friday. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ KSZ064-290845- /O.CON.KDDC.FG.Y.0026.000000T0000Z-191129T1500Z/ /O.CON.KDDC.HW.A.0004.191130T1500Z-191201T0300Z/ Hodgeman- Including the cities of Jetmore and Hanston 642 PM CST Thu Nov 28 2019 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WHAT...For the Dense Fog Advisory, visibility one quarter mile or less in dense fog. For the High Wind Watch, west winds 30 to 40 mph with gusts up to 55 mph possible. * WHERE...Hodgeman County. * WHEN...For the Dense Fog Advisory, until 9 AM CST Friday. For the High Wind Watch, from Saturday morning through Saturday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ KSZ077>080-087>089-290845- /O.CON.KDDC.FG.Y.0026.000000T0000Z-191129T1500Z/ Gray-Ford-Edwards-Kiowa-Meade-Clark-Comanche- Including the cities of Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, Meade, Plains City, Fowler, Ashland, Minneola, Coldwater, Lake Coldwater, and Protection 642 PM CST Thu Nov 28 2019 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Gray, Clark, Comanche, Kiowa, Meade, Edwards and Ford Counties. * WHEN...Until 9 AM CST Friday. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ KSZ030-043-044-061>063-290845- /O.CON.KDDC.HW.A.0004.191130T1500Z-191201T0300Z/ Trego-Scott-Lane-Hamilton-Kearny-Finney- Including the cities of Wakeeney, Scott City, Scott State Lake, Dighton, Syracuse, Lakin, Deerfield, and Garden City 642 PM CST Thu Nov 28 2019 /542 PM MST Thu Nov 28 2019/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WHAT...Northwest winds 35 to 45 mph with gusts up to 65 mph possible. * WHERE...Kearny, Trego, Hamilton, Lane, Finney and Scott Counties. * WHEN...From Saturday morning through Saturday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
297 WWUS73 KDDC 290520 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 1120 PM CST Thu Nov 28 2019 KSZ031-045-046-064-065-291330- /O.CAN.KDDC.FG.Y.0026.000000T0000Z-191129T1500Z/ /O.CON.KDDC.HW.A.0004.191130T1500Z-191201T0300Z/ Ellis-Ness-Rush-Hodgeman-Pawnee- Including the cities of Pfeifer, Hays, Ness City, La Crosse, Jetmore, Hanston, and Larned 1120 PM CST Thu Nov 28 2019 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... ...DENSE FOG ADVISORY IS CANCELLED... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Ness, Rush, Hodgeman, Pawnee and Ellis Counties. * WHEN...From Saturday morning through Saturday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ KSZ066-077>081-087>090-290630- /O.CAN.KDDC.FG.Y.0026.000000T0000Z-191129T1500Z/ Stafford-Gray-Ford-Edwards-Kiowa-Pratt-Meade-Clark-Comanche- Barber- Including the cities of St. John, Stafford, Macksville, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, Pratt, Meade, Plains City, Fowler, Ashland, Minneola, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 1120 PM CST Thu Nov 28 2019 ...DENSE FOG ADVISORY IS CANCELLED... $$ KSZ030-043-044-061>063-291330- /O.CON.KDDC.HW.A.0004.191130T1500Z-191201T0300Z/ Trego-Scott-Lane-Hamilton-Kearny-Finney- Including the cities of Wakeeney, Scott City, Scott State Lake, Dighton, Syracuse, Lakin, Deerfield, and Garden City 1120 PM CST Thu Nov 28 2019 /1020 PM MST Thu Nov 28 2019/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WHAT...Northwest winds 35 to 45 mph with gusts up to 65 mph possible. * WHERE...Hamilton, Lane, Finney, Scott, Trego and Kearny Counties. * WHEN...From Saturday morning through Saturday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
037 WWUS73 KDDC 290623 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 1223 AM CST Fri Nov 29 2019 KSZ030-031-043>046-061>065-292100- /O.CON.KDDC.HW.A.0004.191130T1500Z-191201T0300Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee- Including the cities of Wakeeney, Pfeifer, Hays, Scott City, Scott State Lake, Dighton, Ness City, La Crosse, Syracuse, Lakin, Deerfield, Garden City, Jetmore, Hanston, and Larned 1223 AM CST Fri Nov 29 2019 /1123 PM MST Thu Nov 28 2019/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Ness, Rush, Hodgeman, Pawnee and Ellis Counties. * WHEN...From Saturday morning through Saturday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
359 WWUS73 KDDC 291500 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 900 AM CST Fri Nov 29 2019 ...Intense West to Northwest Winds Expected Saturday... KSZ030-031-043>046-061>065-301200- /O.UPG.KDDC.HW.A.0004.191130T1500Z-191201T0300Z/ /O.NEW.KDDC.HW.W.0006.191130T1500Z-191201T0300Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee- Including the cities of Wakeeney, Pfeifer, Hays, Scott City, Scott State Lake, Dighton, Ness City, La Crosse, Syracuse, Lakin, Deerfield, Garden City, Jetmore, Hanston, and Larned 900 AM CST Fri Nov 29 2019 /800 AM MST Fri Nov 29 2019/ ...HIGH WIND WARNING IN EFFECT FROM 9 AM CST /8 AM MST/ TO 9 PM CST /8 PM MST/ SATURDAY... * WHAT...West winds becoming northwest, averaging 30 to 40 mph. Gusts of 60 to 65 mph are expected. * WHERE...Portions of central, south central, southwest and west central Kansas. * WHEN...From 9 AM CST /8 AM MST/ to 9 PM CST /8 PM MST/ Saturday. * IMPACTS...Damaging winds may blow down trees and power lines, and cause minor structural damage. Power outages are possible. Travel will be difficult, especially for high profile vehicles. Areas of blowing dust will reduce visibility. * ADDITIONAL DETAILS...Intense winds will impact holiday travel along the Interstate 70 corridor on Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Driving in strong winds is dangerous, and motorists may lose control of their automobiles easily. Be aware that driving high profile vehicles will be especially difficult. Secure loose objects and holiday decorations. && $$ Turner
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this high wind watch went out at Nov 28, 11:30 AM CST, 1 hour 23 minutes earlier.
Area forecast discussion, Nov 28, 11:30 AM CST, 1 hour 23 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1130 AM CST Thu Nov 28 2019 ...Updated Short Term... .SHORT TERM...(This afternoon through Friday night) Issued at 1130 AM CST Thu Nov 28 2019 Warm advection conveyor belt has exited to the east of SW KS, and measurable precipitation has ended as of 11 AM. Reports of snow and ice accumulations were very close to forecasted values in this unusual warm advection regime. Only drizzle or freezing drizzle remains as of 11 AM, with thick persistent stratus. Temperatures are struggling to move as of late morning, with all reporting stations still in the 30-32 range. Even though accumulating precipitation has ended, am planning on allowing the winter weather advisory to continue until temperatures climb above freezing, given the holiday. Warm air advection will eventually force surface temperatures into the mid 30s this afternoon, as SE winds increase. The strongest S/SE winds are expected across the NW zones, where some gusts will reach 35 mph. Widespread stratus currently across SW KS is going nowhere tonight. Moist upslope boundary layer flow, with elevated SE winds, will continue all night. Stratus will be maintained all night, and will lower to near the surface at times, creating areas of fog, especially on the higher terrain of the western zones. Included areas of fog in the grids. Temperatures will fall very little tonight, 1-3 degrees at most, as clouds, elevated S/SE winds of 10-20 mph, and moisture advection all work against radiational cooling. In fact, model guidance shows temperatures climbing through the 30s after midnight. Some areas of drizzle are probable in the warm/moist advection, but with temperatures above freezing no impacts are expected. Friday...windy, cloudy and warmer. Large powerful closed low will be centered in the Great Basin, with strong SW flow aloft over SW KS. 12z NAM/GFS both show SWly 500 mb flow increasing to near 90 kts by afternoon/sunset, with 850 mb increasing to 40-50 kts. Pressure gradients will be tightening through the afternoon, with ECMWF depicting 992 mb leeside cyclogenesis east of Denver. Clearly, it will be windy Friday afternoon, but 12z MAV guidance (usually the strongest wind guidance) is keeping S/SE winds relatively constrained at 22-32 mph. Feel continued persistent stratus will help keep most of the increasing momentum aloft above the surface. If somehow we can manage to get some sunshine Friday afternoon, winds and wind gusts will be much stronger than forecast. Temperatures will be noticeably warmer Friday, but how much warmer is tricky. Warm/moist advection and strong mixing will be fighting stratus and lack of insolation. Opted to edge toward the warmer 12z MAV guidance, with afternoon temperatures in the lower to mid 50s. With embedded shortwaves in the SW flow aloft, scattered rain showers are possible at any time Friday, with coverage as usual favoring the eastern zones. 12z NAM develops elevated MUCAPE to the tune of 500 J/kg as far west as Dodge City beginning midday, so some thunder was maintained across the eastern zones. Strong cyclone quickly ejects onto the plains Friday night, with 12z NAM placing a 525 dm low near Valentine, Nebraska Saturday morning. This synoptic pattern will strongly dryslot SW KS, and all grids are dry after midnight. Will need to monitor wind potential Friday night with intense wind fields aloft progged by the models (55 kts at 850 mb, 115 kts at 500 mb). We are fortunate that this cyclone will eject during the night; the nocturnal timing will keep much of the momentum deflected above the surface. Still, 12z MAV guidance shows 25-35 mph with gusts to 45 mph all night, and this seems reasonable. .LONG TERM...(Friday through Wednesday) Issued at 111 AM CST Thu Nov 28 2019 By morning, the atmosphere may have moistened enough again with enough thickness for drizzle. Another day of strong lift and jet dynamics will prevail across western Kansas on Friday as the main upper level low continues to remain well to our west. Friday temperatures will be on the tricky side. Significant warm air advection will continue to prevail. However, this looks like one of those situations that upslope stratus could linger all day long, which could keep temperatures down significantly. In fact, some of the meso models are quite cold for Friday. Will go with a solution in between for now with highs in the upper 40s to mid 50s. By Friday evening, some of the models do have a couple of hundred MUCAPE across the southeastern counties. Cannot rule out a rumble of thunder or two, mainly across Barber county. Otherwise, some rain will be possible once again with amounts on the lighter side, which is normal for this time of year. By Saturday, the mentioned low will start to swing out across the Northern Plains. A downslope plume will sweep out across Kansas with highs peaking into the 50s for the entire region. We will be dryslotted given this low placement with pops decreasing down to zero percent for the weekend. High pressure will prevail in the wake of the storm system as we begin the next business week. The rest of the forecast looks dry with temperatures trending above normal. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1006 AM CST Thu Nov 28 2019 Warm air advection mixed precipitation has ended at the airports, with only some BR/DZ/FZDZ remaining for the next several hours. Poor flying conditions will continue through this entire TAF forecast period. Widespread IFR/LIFR stratus across SW KS as of 16z Thu, is forecast by all short term models to persist through 18z Fri, at least. With the moist upslope boundary layer flow persisting tonight, some areas of fog and reduced surface visibility are expected, as the stratus lowers to near the surface. Kept visibility restrictions modest in the TAFs for now, down to about 1sm. SE winds will increase this afternoon, gusting to near 30 kts. SE winds will diminish some at sunset/00z Fri, but remain elevated overnight at 12-15 kts. After 15z Fri, strong S/SE winds will return to all airports. The strongest winds, with gusts to near 35 kts, are expected along the US 83 corridor, including GCK and LBL Friday afternoon. && .PRELIMINARY POINT TEMPS/POPS... DDC 35 34 53 36 / 100 10 50 20 GCK 38 34 53 33 / 100 10 40 10 EHA 40 35 56 32 / 80 10 30 0 LBL 39 35 54 32 / 100 10 40 10 HYS 33 32 53 37 / 90 20 60 20 P28 37 36 56 41 / 100 20 70 60 && .DDC WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 5 PM CST /4 PM MST/ this afternoon for KSZ030-031-043>046-061>066-074>081-084>090. && SHORT TERM...Turner LONG TERM...Sugden AVIATION...Turner
Hazardous weather outlook, Nov 28, 1:45 AM CST, 11 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 145 AM CST Thu Nov 28 2019 KSZ030-031-043>046-061>066-074>081-084>090-291200- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 145 AM CST Thu Nov 28 2019 /1245 AM MST Thu Nov 28 2019/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- A winter weather advisory is in effect. See message for details. Day 1 Hazards ------------- * Non-thunderstorm wind: Limited risk * Freezing rain: Elevated risk * Snow: Elevated risk .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Days 2-7 Discussion ------------------- A rumble of thunder or two could be possible Friday evening, mainly southeast of Dodge city. Severe weather is not expected. Days 2-7 Hazards ---------------- * Friday - Non thunderstorm wind: Elevated risk * Saturday - Non thunderstorm wind: Elevated risk - Fire weather: Extreme risk * Sunday - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Monday - Fire weather: Elevated risk * Tuesday - Fire weather: Elevated risk * Wednesday No hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
In the hours before
Local storm report, Nov 28, 7:37 AM CST, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
737 AM CST THU NOV 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW SATANTA 37.43N 100.99W
11/28/2019 M2.0 INCH HASKELL KS COCORAHS
&&The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 4:28 PM CST | Dense Fog Advisory | DDC | Barber, Clark, Comanche, Edwards, Ellis, Ford and 9 more | 7 hr |
Nearby
High Wind Watches in Kansas, 2019Every high wind watch in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.